Imuran, asacol and sunlight

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gunnarsson
New Member


Date Joined Oct 2007
Total Posts : 8
   Posted 2/17/2008 9:54 AM (GMT -6)   
Hello!
 
I stopped taking Imuran 28/1 (100mg) after taking it for about 5 months. 8/2 I took 30 minutes in a solarium and a little less then one week after 13/2 I got lots of skin rash/acne in my face.
 
Does anyone know what happen if you expose yourself for sunlight while on imuran or asacol? How long does it take for imuran and asacol to leave the body?
 
I have got skin rash/acne before when I've been on imuran but I dont know if it's because of imuran. I also get acne on my back and on my shoulders when I take prednisone.
 
Could this be because of imuran and sunlight?
 
/Gunnarsson

Post Edited (gunnarsson) : 2/17/2008 9:39:55 AM (GMT-7)


GardenerJames
Veteran Member


Date Joined Jan 2006
Total Posts : 616
   Posted 2/17/2008 10:14 AM (GMT -6)   
I'm a landscaper, so I'm in the sun all the time. I was on Imuran for about a year and never had a reaction like that. I've been on asacol for a couple years. I suspect it's from the prednisone, or possibly sunscreen if you used any?
I had an allergic reaction on my neck from some sunscreen last year.
Asacol 4 tabs 2x daily www.myspace.com/gardenerjames
Forvia once a day
Probiotic twice daily
Methotrexate 3 pills once a week
Actonel once a week
Calcium supp.
1 mg Folic Acid daily
Omega-3 once daily
12th Remicade infusion End of March


gunnarsson
New Member


Date Joined Oct 2007
Total Posts : 8
   Posted 2/17/2008 10:39 AM (GMT -6)   
Thanks!

I didnt use any sunscreen but I've seen this acne before. I think it's because I go and use solarium. It's happend some times the latest months. One week I have almost no acne at all but another I have it all accross the face. I didnt just figure it out untill today even thougth im not sure yet what's causing it.

/Gunnarsson

quincy
Elite Member


Date Joined May 2003
Total Posts : 30591
   Posted 2/17/2008 10:53 AM (GMT -6)   
Both pred and imuran can cause photosensitive reactions. Once you have them, you might continue to have them even when off the meds.

Remember that some photosensitive reactions can be autoimmune...you might want to consider staying out of tanning beds. A half hour is a very long time from what I understand.

The next questions are...what do you use on your face to clean/moisturise?

Do you consume citrus fruits/ products?

Do you take Vitamin A/Beta carotene?

quincy
*Heather*Status: mini flare Dec 28... tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....bromelain 1 - 2x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


gunnarsson
New Member


Date Joined Oct 2007
Total Posts : 8
   Posted 2/17/2008 11:07 AM (GMT -6)   
How long can you have photosensitive reactions after taking imuran or asacol? You dont have it for the rest of your life do you?
 
I eat much fruit, drink lots of juice but I dont take any vitamin A. Yeah 30 min is alot but it was not the first time for me in a solarium.

quincy
Elite Member


Date Joined May 2003
Total Posts : 30591
   Posted 2/18/2008 9:12 AM (GMT -6)   
I think you're in a situation that you need to do lots of research and make a decision based on your meds, food intake and habits.

If you distress the body to react continually....yes, it could be for a very long time of discontent.

Would it be forever? Possibly....your autoimmune system (which already is wacky) makes those independent desisions. Being on an immunosuppressant can actually make your reactions worse.

Besides, the damage you're creating will hit you when you least want it to. There are all sorts of cautions for good reason....for the past 25 years for sure.

It's your body, however.

quincy


*Heather*Status: mini flare Dec 28... tapered to every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....bromelain 1 - 2x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


Vance 812
New Member


Date Joined May 2009
Total Posts : 1
   Posted 5/7/2009 9:09 AM (GMT -6)   
I've been on Imuran (Azathioprine) 50MG for about a year or so, I cut grass/do yard work for the neighborhood, ride bikes, ect. Long story short I'm in the sun alot and it never bothered me. But about a week or two ago I went to a tanning bed for about 10 minutes...the day after, at church, my whole body started itching like needles barely touching me, mainly my back. I spent most of the service having my feance scratch my back! and it continued until the next day.
was that because of the tanning bed? The sun never did that, and I've laid in a bed before but that was years before I started taking any meds... 
 
Ulcerative Colitis (3 years)
Imuran 50MG 1.5 2X Daily
Pentasa 500 MG 2 2X Daily
Remicade infusion every 8 weeks
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 5:19 PM (GMT -6)
There are a total of 2,973,827 posts in 326,134 threads.
View Active Threads


Who's Online
This forum has 161119 registered members. Please welcome our newest member, Jude777.
460 Guest(s), 9 Registered Member(s) are currently online.  Details
ezhoe, 1yrinVA, Jasperilla, torontolyme, floathead, Lwill351, Noah2112, RobLee, Busted1